Kansas, 2006

Damaging Wind in Kansas, June 3, 2006

June 3, 2006 · NWS DDC · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 3, 1:41 PM CST, 5 hours 1 minute earlier.

Area forecast discussion, Jun 3, 1:41 PM CST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
241 PM CDT SAT JUN 3 2006

.DISCUSSION...

DAYS 1-2...

SOME ISOLATED HIGH BASED STORMS HAVE DEVELOPED NEAR GOODLAND NEAR
AN AREA OF LOW PRESSURE WITH SOME TOWERING CUMULUS EVIDENT
BETWEEN LAMAR AND SPRINGFIELD ALL ALONG THE LEE TROF. WITH 20 KT
NORTHWEST FLOW ALOFT, SOME OF THIS ACTIVITY MAY MOVE ACROSS FAR
WESTERN KANSAS BEFORE DARK SO HAVE INSERTED A SMALL POP TO COVER.
OTHER MORE ORGANIZED ACTIVITY WILL LIKELY DEVELOP FARTHER NORTH
ACROSS THE DAKOTAS AND NEBRASKA AND THIS ACTIVITY WILL TRAVEL
SOUTHEAST OVERNIGHT ACROSS CENTRAL AND EASTERN KS AS LLJ DEVELOPS.
CURRENT FORECAST HAS SLGT POPS GOING ACROSS THE FAR EAST WHICH
LOOKS REASONABLE DUE TO ITS CO-LOCATION WITH THE EDGE OF THE 700MB
WARM POOL.

STORMS DONT LOOK AS LIKELY TOMORROW OR MONDAY AS TEMPS ALOFT
CONTINUE TO WARM WITH THE UPPER RIDGE GRADUALLY HEADING EAST IN
OUR DIRECTION. OVERNIGHT CONVECTION SHOULD BE WELL TO THE EAST AS
WESTERN KS SHOULD BE WELL WITHIN THE 700MB WARM POOL SUNDAY NIGHT.

WITH 850MB TEMPS CLIMBING TO AROUND 34C IN THE FAR WEST, READINGS
AROUND THE CENTURY MARK LOOK POSSIBLE IN THE EHA AND LBL AREAS.
OTHERWISE, 90S WILL BE PREDOMINANT THROUGH MONDAY.

DAYS 3-7...

GFS COMING INTO BETTER AGREEMENT WITH THE ECMWF SOLUTION IN KEEPING
RIDGE OVER AREA THROUGH THE END OF THE WEEK.  THE BEST CHANCE FOR
PRECIP LOOKS TO BE THU NIGHT...ESPECIALLY NORTHERN AND EASTERN
ZONES.  MODELS SHOWING A WAVE COMING OVER THE RIDGE WITH DECENT
BAROCLINIC ZONE LOCATED OVER THIS AREA SO PUT IN SOME LOW POPS.
OTHERWISE EXPECT TEMPERATURES TO BE WELL INTO THE 90S EACH
DAY...COULD SEE SOME AREAS GETTING PAST THE CENTURY
MARK...ESPECIALLY LATER IN THE WEEK WITH RIDGE JUST EAST OF AREA AND
SOUTHWEST FLOW DEVELOPING.  ONLY OTHER REAL CHANCE TO PREVIOUS
FORECAST WAS THEN TO RAISE TEMPERATURES ABOUT 2-3 DEGREES EACH DAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  64  91  65  93 /  10   0   0   0
GCK  62  94  64  96 /   0   0   0   0
EHA  63  97  66 100 /   0   0   0   0
LBL  63  98  65  99 /   0   0   0   0
HYS  63  89  63  93 /  20  10   0   0
P28  65  90  64  93 /  20  20   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN27/28
LACY/GRZYWACZ
Hazardous weather outlook, Jun 3, 4:00 AM CST, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
500 AM CDT SAT JUN 3 2006

KSZ043-044-061>064-074>078-084>088-041000-
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-
GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-
500 AM CDT SAT JUN 3 2006 /400 AM MDT SAT JUN 3 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

KSZ030-031-045-046-065-066-079>081-089-090-041000-
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-
COMANCHE-BARBER-
500 AM CDT SAT JUN 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT CHANCE FOR THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A
DISTURBANCE MOVES ACROSS THE EASTERN PLAINS. THE STORMS ARE NOT
EXPECTED TO BECOME SEVERE...BUT COULD PRODUCE FREQUENT LIGHTNING
AND WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

26

In the hours before

Special weather statement, Jun 3, 4:43 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
543 PM CDT SAT JUN 3 2006

KSZ061-062-032330-
HAMILTON-KEARNY-
543 PM CDT SAT JUN 3 2006

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND KEARNY COUNTIES...

AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF KENDALL...MOVING SOUTHEAST AT 25
MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
KENDALL WILL BE AFFECTED BY 6 PM AND LAKIN BY 615 PM.

LAT...LON 3816 10135 3810 10178 3778 10188 3782 10116

FINCH

The radar

The Dodge City radar (KDDC), 77 km away, was scanning. The volume nearest the first event began at 00:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Haskell

When
June 3, 6:42 PM CST
Where
Haskell County, 5 mi E of Sublette
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.483, -100.767

Four inch diameter tree limbs were broken and blown down by the high wind.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520440.